Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 69, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 31, 2019, 4:12 PM EDT for Lake County, Florida. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2019, 4:12 PM EDT (20:12 UTC)
- Expired
- Jul 31, 2019, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lake County, FL
The radar
The Melbourne radar (KMLB), 127 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 4:48 PM EDT | TSTM WND GST 50 | 1 Nne Paisley, FL | THUNDERSTORM WIND GUST OF 50 MPH/43 KNOTS FROM A RAWS SITE WITH 85 FT ELEVATION NEAR PAISLEY IN NORTH LAKE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2731 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
848
WUUS52 KMLB 312012
SVRMLB
FLC069-312045-
/O.NEW.KMLB.SV.W.0069.190731T2012Z-190731T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
412 PM EDT Wed Jul 31 2019
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Northeastern Lake County in east central Florida...
* Until 445 PM EDT.
* At 411 PM EDT, a severe thunderstorm was located near Paisley or
Alexander Springs, moving south at 5 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Eustis, Mount Dora, Mount Plymouth, Paisley and Cassia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2905 8166 2905 8164 2908 8164 2911 8150
2910 8150 2909 8146 2906 8146 2903 8140
2896 8137 2895 8136 2884 8139 2882 8142
2878 8142 2879 8165 2877 8166
TIME...MOT...LOC 2011Z 010DEG 5KT 2905 8155
HAIL...0.75IN
WIND...60MPH
$$
Sedlock2 follow-up statements
206
WWUS52 KMLB 312027
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
427 PM EDT Wed Jul 31 2019
FLC069-312045-
/O.CON.KMLB.SV.W.0069.000000T0000Z-190731T2045Z/
Lake FL-
427 PM EDT Wed Jul 31 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EAST CENTRAL LAKE COUNTY...
At 426 PM EDT, a severe thunderstorm was located near Lake Kathryn
and Forest Hills, moving south at around 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Eustis, Mount Dora, Mount Plymouth, Paisley and Cassia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2905 8166 2905 8164 2904 8159 2906 8150
2904 8147 2909 8146 2906 8146 2903 8140
2896 8137 2895 8136 2884 8139 2882 8142
2878 8142 2879 8165 2877 8166
TIME...MOT...LOC 2026Z 048DEG 7KT 2899 8149
HAIL...0.75IN
WIND...60MPH
$$
Sedlock955
WWUS52 KMLB 312042
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
442 PM EDT Wed Jul 31 2019
FLC069-312050-
/O.EXP.KMLB.SV.W.0069.000000T0000Z-190731T2045Z/
Lake FL-
442 PM EDT Wed Jul 31 2019
...THE SEVERE THUNDERSTORM WARNING FOR LAKE COUNTY WILL
EXPIRE AT 445 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, very gusty winds up to around 50 mph and heavy rain are still
possible with these thunderstorms. A Flood Advisory remains in
effect for much of the warned area.
LAT...LON 2905 8166 2905 8164 2904 8159 2906 8150
2904 8147 2909 8146 2906 8146 2903 8140
2896 8137 2895 8136 2884 8139 2882 8142
2878 8142 2879 8165 2877 8166
TIME...MOT...LOC 2040Z 010DEG 5KT 2897 8149
$$
SedlockWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:42 PM EDT, 30 minutes earlier.
Area forecast discussion, Jul 31, 3:42 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 342 PM EDT Wed Jul 31 2019 .DISCUSSION... Currently...With the increase in moisture over the past 24H, slow moving lightning storms will continue to drift toward the west through nightfall. Numerous boundary interactions will allow for storms to fill in over the inland counties into early evening. Some stronger storms will be possible as the collision of the east coast breeze boundary and other boundary features occur. Frequent lightning, small hail. Wind gusts to 45 mph, and locally heavy rain will be of concern. Tonight...Most all pcpn should wrap up over land areas by around 11 pm, and a slight chc of storms will continue over the marine areas and east coast beaches into early Thu. Expect skies to become partly cloudy late with lows in the L-M70s. prev disc... Thursday...Low level southeast flow around the Atlantic ridge will become easterly into the afternoon hours. Scattered Atlantic showers and isolated storms may move onshore the east coast from the morning hours into early to mid afternoon and then transition toward the interior into the late afternoon hours. Will continue scattered shower/storm chances with POPs around 40 percent near the east coast to 40-50 percent for interior sections. Highs will reach around 90 along the coast to lower 90s across the interior. Friday-Saturday...The low level tropical wave axis will reach south FL early Fri morning and linger near the FL east coast from Friday afternoon into Saturday. Enhanced moisture with the wave and a mid level trough aloft from N FL into the NE Gulf will spell high rain chances with POPs in the 60-70 percent range both days. High precipitable water values from 2.2-2.3 inches across central/srn zones Friday and from 2.2-2.4 inches from Brevard to the Treasure Coast Saturday will support locally heavy rainfall amounts both days with localized amounts to 2-3 inches in any areas that see training showers and storms. At this time it appears Brevard county and the Treasure Coast will have the highest chance for locally heavy rainfall amounts where coastal convergence and a deep moisture will support efficient tropical rain processes with onshore moving shower and storms. Prevalent cloud cover and high rain chances will limit high temps mainly in the upper 80s to start the weekend. Sunday-Wednesday...By Sunday the mid level trough across the southeast will allow much of the the deeper moisture associated with the wave to begin to move across the Atlantic. Higher moisture levels will linger though across the srn half of the peninsula with low level southwest flow. Will have pops in the high scattered range nrn sections to likely POPs Osceola/Brevard southward. For early next week the mid level trough near the Southeast Atlantic seaboard will deepen into north FL setting up a favorable low level southwest flow regime with deepening moisture and lift from the trough to the north and west. Will have shower/storm chances near 60 percent in the likely range for much of the extended period with storm movement from the interior toward the east coast and near shore Atlantic waters each afternoon. Highs through the period near 90 to the lower 90s with lows in the lower to mid 70s. && .AVIATION...Pattern remains fairly similar to the past several days with scattered showers and storms focusing inland through late afternoon and early evening as outflow and sea breeze boundaries collide. Tempo IFR/MVFR conditions will occur with this activity across inland central Florida through the evening hours, with convection winding down by midnight. A slight chance for onshore moving showers will then exist along the coast, but VFR conditions generally expected overnight into early Thursday morning. && .MARINE... Tonight...Favorable boating conds as a ridge axis over the W Atlc generates a light to gentle E/SE breeze acrs the region. Seas AOB 2FT nearshore and around 2FT offshore. Slgt chc of shras/tsras over the waters. Thursday...Southeast winds around the Atlantic ridge will become easterly and increase some as a tropical wave axis lifts though the Bahamas. Seas 2 ft near shore to 3 ft offshore. Friday-Sunday...The tropical wave axis is expected to reach south FL Friday morning and be near the east coast on Saturday. Numerous showers and scattered storms are expected across the Atlantic waters Thu night through Saturday night. Showers and storms across the interior on Sunday will move toward the near shore Atlantic waters from the west into late Sunday afternoon. Winds will be generally SE 10-15 knots to start the weekend and then veer to southerly Saturday and south-southwest into Sunday. Seas 2-3 ft Friday will build up to 3-5 ft offshore through the weekend. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 90 73 86 / 20 40 20 70 MCO 75 93 74 88 / 30 50 20 70 MLB 77 91 76 86 / 20 40 30 70 VRB 74 90 74 86 / 20 40 50 80 LEE 76 94 75 89 / 30 50 30 70 SFB 75 93 74 87 / 20 50 20 70 ORL 76 93 74 88 / 30 50 20 70 FPR 75 90 75 88 / 20 40 50 80 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && JP/PG/DKW
Hazardous weather outlook, Jul 31, 10:19 AM EDT, 5 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1019 AM EDT Wed Jul 31 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-312300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1019 AM EDT Wed Jul 31 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered lightning storms will develop over the coastal counties as the east coast sea breeze develops. Storms will increase through the afternoon over the interior counties as the sea breeze pushes inland, and will continue into the early evening hours. Frequent lightning and heavy rain will be the primary hazards, but some storms will also be capable of wind gusts up to 45 mph over the interior counties as the east and west coast sea breezes merge. If threatening weather develops or if thunder is heard, cease outdoor activities and seek shelter in an enclosed building. .FLOOD IMPACT... Locally heavy downpours of 1 to 2 inches of rain in a short duration may accompany some storms today, especially inland where multiple boundaries interact. This could lead to ponding of water on roadways, parking lots, and other poorly drained and low-lying areas. .RIP CURRENT IMPACT... A 2 foot long period swell will combine with a high astronomical tide to generate a moderate rip current threat along the beaches of east central Florida. The threat will be highest from Noon through 5 PM this afternoon due to tidal effects. Always swim within site of a lifeguard, and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Storms will be capable of wind gusts over 35 knots mainly over large inland lakes today but also the Intracoastal Waterway and nearshore Atlantic waters early this afternoon. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered to numerous showers and lightning storms are expected each day with higher storm coverage over the interior. The main storm hazards will continue to be dangerous cloud to ground lightning strikes, strong wind gusts and local heavy rain. Rain chances will increase substantially across the entire area by this weekend and likely remain high through the start of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today and tonight. Pendergrast
In the hours before
Special weather statement, Jul 31, 2:11 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Melbourne FL
211 PM EDT Wed Jul 31 2019
FLZ053-311900-
Osceola FL-
211 PM EDT Wed Jul 31 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSCEOLA COUNTY UNTIL
300 PM EDT...
At 211 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Holopaw, moving west at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Holopaw, Harmony, Forever Florida and Deer Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2828 8115 2816 8086 2809 8086 2808 8087
2798 8087 2799 8123
TIME...MOT...LOC 1811Z 107DEG 5KT 2809 8095
GlittoSpecial weather statement, Jul 31, 2:58 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Melbourne FL
258 PM EDT Wed Jul 31 2019
FLZ045-046-311945-
Orange FL-Seminole FL-
258 PM EDT Wed Jul 31 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEMINOLE AND
EASTERN ORANGE COUNTIES UNTIL 345 PM EDT...
At 258 PM EDT, Doppler radar was tracking a strong thunderstorm over
Christmas, moving west at 5 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Oviedo, Wedgefield, Avalon Park, Bithlo and Christmas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2870 8109 2855 8093 2854 8093 2854 8094
2853 8094 2853 8093 2841 8103 2854 8124
TIME...MOT...LOC 1858Z 104DEG 5KT 2855 8101
GlittoSpecial weather statement, Jul 31, 3:02 PM EDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service Melbourne FL 302 PM EDT Wed Jul 31 2019 FLZ053-311945- Osceola FL- 302 PM EDT Wed Jul 31 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSCEOLA COUNTY UNTIL 345 PM EDT... At 302 PM EDT, Doppler radar was tracking a strong thunderstorm near Harmony, or near Holopaw. This storm was moving nortwest at 5 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Kissimmee, Saint Cloud, Buena Ventura Lakes, East Lake Toho and Harmony. LAT...LON 2835 8135 2819 8105 2804 8113 2812 8142 TIME...MOT...LOC 1902Z 104DEG 4KT 2814 8116 Glitto
Special weather statement, Jul 31, 3:35 PM EDT, 37 minutes before
Special Weather Statement National Weather Service Melbourne FL 335 PM EDT Wed Jul 31 2019 FLZ045-312000- Orange FL- 335 PM EDT Wed Jul 31 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ORANGE COUNTY UNTIL 400 PM EDT... At 335 PM EDT, Doppler radar was tracking a strong thunderstorm near Lake Nona, or near Avalon Park, moving west at 15 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Orlando, Wedgefield, Orlando International Airport, Avalon Park and Azalea Park. LAT...LON 2835 8112 2835 8136 2855 8134 2854 8112 TIME...MOT...LOC 1935Z 082DEG 19KT 2844 8119 Sedlock
Special weather statement, Jul 31, 3:44 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
344 PM EDT Wed Jul 31 2019
FLZ041-044-312030-
Northern Lake County FL-Inland Volusia FL-
344 PM EDT Wed Jul 31 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH LAKE AND WEST CENTRAL
VOLUSIA COUNTIES UNTIL 430 PM EDT...
At 343 PM EDT, Doppler radar was tracking a strong thunderstorm
cluster near Lake George, or 8 miles southwest of Pierson, moving
southwest at 5 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Pierson, Paisley, Lake George, Pittman and Eldridge.
LAT...LON 2921 8145 2899 8144 2899 8166 2905 8166
2905 8164 2928 8164 2929 8165 2931 8154
TIME...MOT...LOC 1943Z 038DEG 5KT 2918 8158
SedlockSpecial weather statement, Jul 31, 3:49 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Melbourne FL
349 PM EDT Wed Jul 31 2019
FLZ046-312030-
Seminole FL-
349 PM EDT Wed Jul 31 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEMINOLE COUNTY UNTIL 430
PM EDT...
At 348 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Jessup, moving west at 5 to 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sanford, Altamonte Springs, Oviedo, Winter Springs and Casselberry.
LAT...LON 2883 8122 2881 8121 2879 8119 2880 8118
2878 8118 2879 8116 2868 8108 2861 8132
2862 8133 2864 8133 2864 8134 2872 8141
TIME...MOT...LOC 1948Z 072DEG 10KT 2872 8122
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:06 PM EDT | Special Weather Statement | MLB | Okeechobee | 39 min |
| Jul 31, 2:11 PM EDT | Special Weather Statement | MLB | Osceola | 49 min |
| Jul 31, 2:15 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 31 min |
| Jul 31, 2:58 PM EDT | Special Weather Statement | MLB | Seminole | 47 min |
| Jul 31, 3:02 PM EDT | Special Weather Statement | MLB | Osceola | 43 min |
| Jul 31, 3:35 PM EDT | Special Weather Statement | MLB | Orange | 25 min |
| Jul 31, 3:44 PM EDT | Special Weather Statement | MLB | Volusia | 46 min |
| Jul 31, 3:49 PM EDT | Special Weather Statement | MLB | Seminole | 41 min |
| Jul 31, 4:38 PM EDT | Areal Flood Advisory | MLB | Lake, Volusia | 112 min |
| Jul 31, 4:55 PM EDT | Special Weather Statement | MLB | Lake | 65 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.